Share:
Uncategorized

The Link Between Birth Control Pills and Hair Loss

veronika_fevers-97-1565831

Authored by Veronika Fevers in Women’s Health
Published on 01-03-2010

Have had your thyroid checked and it is not the cause for your hair loss? No family history of female pattern balding? Do you take birth control pills for contraception? Maybe you should consider the link between birth control pills and hair loss.

Research suggests that the link between birth control pills and hair loss is common. So common that hair loss is considered a major side effect of taking birth control pills. Hair loss occurs in women taking birth control pills more than women who choose non-hormonal means of contraception. The link between birth control pills and hair loss is due in part to estrogen – a major component in many birth control pills. The estrogen in birth control pills affects the growth rate of hair follicles causing it to die and fall out faster.

However, this is no cause for panic. Women experiencing hair loss due to having taken the birth control pill do so only temporarily. After the first few months of having taken birth control pills hair loss tends to subside. Hair loss caused by birth control pills also tends to occur after the user discontinues usage of the birth control pill. Once the initial hair loss has taken place hair often grows back quickly.

With the link between birth control pills and hair loss, you may want to consider another form of contraception. This is especially important in women with a family history of hair loss in women. If you are concerned about the link between birth control pills and hair loss consult your physician. There are birth control pills available with lower amounts of estrogen, which may be more suitable for your contraception needs. Birth control pills with a lower reported occurrence of hair loss include Yasmin and Yaz.

Related Posts

Menu